# SDR CA110601006

- Difficulty date: May 20, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 6,916 hours
- Engine: Rotax ROTAX912F3
- Propeller: Hofman HOV352F
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 881831
- Condition: Worn
- Location: Engine
- Part time: 978 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE TROUBLESHOOTING HIGH OIL CONSUMPTION THE OWNER DISCOVERED UNUSUAL WEAR ON NR 2 EXHAUST LIFTER. THE LIFTER CONTACT SURFACE WAS FOUND TO BE WORN WITH PITTING MARKS.  2 OF THE OTHER LIFTERS APPEAR NORMAL IN WEAR PATTERN WITH NO PITTING BUT THE REST OF THE LIFTERS ALSO SHOW SLIGHT WEAR/PITTING MARKS THAT ARE CONSISTENT WITH THE WEAR ON THE NR2 EXHAUST LIFTER.  THE CAMSHAFT APPEARS NORMAL.  ENGINE WILL BE REPAIRED WITH NEW LIFTERS AND A NEW CAM AS A PRECAUTIONARY MEASURE. IT IS NOT KNOWN IF THE HIGH OIL CONSUMPTION WAS RELATED TO THE LIFTER WEAR.
